MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL2 LAT COXA VARA SIZE 15; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL2 LAT COXA VARA SIZE 15; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Catalog Number 3L93715
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure: revision broken neck corail stem.Description of issue: broken neck corail stem (maat 15 kla).When did the even occur (pre-op/intra-op/post-op)? post operative.Was there any patient consequence? revision surgery.What action was taken to resolve the issue? revision of stem (corail stem).How long was the procedure prolonged as a result of the difficulties encountered with the device (minutes)?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Are all broken fragments retrieved? yes.B.Were there any adverse consequence/s that affected the patient because of the reported event? no.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, procedure: revision broken neck corail stem.Description of issue: broken neck corail stem (maat 15 kla).The product was not returned to depuy synthes, however photos were provided for review.See attachment dpnl24-003 picture1, dpnl24-003 picture2.The photos and x-ray investigation revealed that the neck of the corail2 lat coxa vara size 15 was broken from the middle, and show a disappearance of hydroxyapatite, which is normal, as the body naturally integrates and absorbs this coating in the months following implantation.However, with the provided evidence, an extension is observed.This broken stem has been implanted with a assembled neck extension not manufactured by jnj apparently from a competitor's device, that involves an increase in the lever arm, which may have weakened the assembly.Following the recommendations of the device's ifu w90942 ref.F, it is emphasized that implants and trial components from different manufacturers or different implant systems should never be combined.Only depuy modular femoral heads should be used with depuy femoral stems.It is suspected an off label use to have been contributed to the damage condition.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the corail2 lat coxa vara size 15 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the dhr analysis of the batch returned shows an initial conformance of this product with regards to its specification.For this batch, there was no deviation or non-conformance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : description of issue: broken neck corail stem (maat 15 kla).The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the corail2 lat coxa vara size 15 was fractured from the middle of the neck and shows a disappearance of hydroxyapatite, which is normal, as the body naturally integrates and absorbs this coating in the months following implantation.The broken stem was assembled with a neck extension apparently the extension is from the competition, it is not manufactured by jnj, that involves an increase in the lever arm, which may have weakened the assembly.The broken fragment was stuck inside the neck extension.Following the recommendations of the device's ifu w90942 ref.F, it is emphasized that implants and trial components from different manufacturers or different implant systems should never be combined.Only depuy modular femoral heads should be used with depuy femoral stems.It is suspected an off label use to have been contributed to the damage condition.Additionally the device presents bone ingrowth, suggesting some level of fixation between the bone and the implant.A manufacturing record evaluation was performed for the finished device product description: corail2 lat coxa vara size 15 product code: 3l93715 lot number: 5222883 and no non-conformances or manufacturing irregularities were identified.A dimensional inspection was not performed due to post manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the corail2 lat coxa vara size 15 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device product description: corail2 lat coxa vara size 15 product code: 3l93715 lot number: 5222883 and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: corail2 lat coxa vara size 15 product code: 3l93715 lot number: 5222883 and no non-conformances or manufacturing irregularities were identified.

Brand Name
CORAIL2 LAT COXA VARA SIZE 15
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18541796
Report Number1818910-2024-01324
Device Sequence Number7853017
Product Code LZO
UDI-Device Identifier10603295168928
UDI-Public10603295168928
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue Number3L93715
Device Lot Number5222883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer01/23/2024
05/13/2024
05/16/2024
05/21/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date01/26/2024
05/13/2024
05/17/2024
05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL2 LAT COXA VARA SIZE 15; UNK HIP FEMORAL HEAD CERAMIC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown